Tornado, Scott
- When
- May 4, 1:59 PM CST
- Where
- Scott County, 14 mi NW of Scott City
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.633, -101.083
Brief landspout was very weak.
12 hail, 1 tornado, 1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 4, 1:37 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED PRELIMINARY GUIDANCE NUMBERS NATIONAL WEATHER SERVICE DODGE CITY KS 232 PM CDT SUN MAY 4 2003 DAYS 1-2... 5H -20C TROF CROSSING WESTERN KS THIS AFTERNOON PROVIDING ENOUGH INSTAB FOR TSRA TO DEVELOP ALONG A TONGUE ON MOISTURE BEHIND AN APPROACHING COLD FRONT. W/V EXTRAPOLATION AND RUC SHOWING THIS WILL BE MOVING EAST OF OUR AREA BY 00Z. UNTIL THEN WILL INSERT SMALL POPS FOR TSRA IN OUR NW CWA WHERE BEST INSTAB AND LIFT IS PROGGED. ONCE THIS WAVE MOVES EAST OF THE AREA THE SFC LOW OVER NC KS/SC NE WILL MOVE EAST AND THE COLD FRONT IN OUR CWA AT 18Z WILL SLIDE SOUTH INTO OK. THIS SHOULD ALLOW THE SFC GRADIENT TO WEAKEN. WINDS WILL SUBSIDE OVERNIGHT INTO THE 10 TO 15 MPH RANGE. WILL THEREFORE LOWER TEMPS A FEW DEGREES, ESPECIALLY IN THE WEST WHERE THE LOWER DWPTS ARE PROGGED. NW/W FLOW PRESENT FROM SFC-7H LVL ON MONDAY SO GIVEN ABUNDANT SUNSHINE AND DOWNSLOPE FLOW WILL BAS TEMPS ON 7H TEMPS PLUS A FEW DEGREES FOR SUPER. COLD FRONT THEN SLIDES ACROSS WESTERN KS MONDAY NIGHT SO WILL DROP TEMPS APPROX 10F. AS FOR OVERNIGHT TEMPS WINDS TONIGHT AND CLOUD COVER TOMORROW NIGHT MAKING GUIDANCE NUMBERS LOOK REASONABLE. DAYS 3-7... WILL CONTINUE WITH ADVERTISED THUNDER MAINLY DURING THE AFTERNOON WITH SOME SHORTWAVE TROUGHS ON WEDNESDAY, THURSDAY, AND SATURDAY. ON WEDNESDAY A WARM FRONT IS JUST SOUTH OF AREA AND WITH WAVE SOME ISOLATED ELEVATED THUNDER IS POSSIBLE NORTH OF THE WARM FRONT. THEN THE WARM FRONT MOVES INTO SOUTHWEST KANSAS ON THURSDAY WITH 80S EXCEPT FOR NORTHEAST AREA. A SLIGHT COOL DOWN COMES FRIDAY, FOLLOWED BY A VERY WARM AIRMASS ON SATURDAY WITH PROGGED H85 TEMPS FROM 24C TO 26C. THESE H85 TEMPS SHOULD YIELD MID TO UPPER 80S FOR HIGHS ON SATURDAY. WILL ALSO HAVE A CHANCE FOR THUNDER IN WARM SECTOR AHEAD OF SURFACE LOW. SUNDAY LOOKS TO HAVE ANOTHER COOL FRONT WITH TEMPS FALLING BACK TO SEASONABLE NORMALS. .PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 47 79 46 69 / 00 00 00 00 GCK 44 78 44 68 / 20 00 00 00 EHA 42 77 43 68 / 00 00 00 00 LBL 45 79 45 69 / 00 00 00 00 HYS 48 78 44 70 / 30 00 00 00 P28 50 81 49 74 / 00 00 00 00 .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. 18/06
KSZ030-031-043>046-061>066-074>081-084>090-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 15
The Goodland radar (KGLD), 97 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
12 hail, 1 tornado, 1 high wind. Local standard time, as filed.
Brief landspout was very weak.
Power pole blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyThe tornado archive for Kansas, 2003Warnings in Kansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360241, 5360242, 5360243, 5360244, 5360245, 5360246, 5360247, 5360248, 5360249, 5360250, 5360251, 5360252, 5360253, 5360254.